MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNIFINE PENTIPS 31G X 8MM; PEN NEEDLES

OWEN MUMFORD LIMITED UNIFINE PENTIPS 31G X 8MM; PEN NEEDLES
Model Number AN 3530
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Distress (2329); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient has returned pentip that she used but has not yet returned the medical questionnaire with details.The patient admits reusing her pen needles 2-3 times per injection before changing pen needles.Used pentip hub (minus the needle) has been returned to our manufacturer for evaluation.
 
Event or Problem Description
Customer called in to let us know that she had given herself an injection and when she went to remove the needle from her skin, the needle remained in her skin.She went to the emergency room where they did a sonogram and located the needle, however, would not attempt to remove the needle.The er advised her to wait and see if it expelled itself because going to remove it surgically would cause more damage to her.The patient admitted to using her pen needles 2-3 times before changing the needle, in spite of instructions to use the needle only one time.She was instructed again to follow the instructions, to use the pen needles one time and discard in a sharps container.
 
Additional Manufacturer Narrative
Third party manufacturer investigated sample provided by patient under magnification.The device showed evidence of reuse, with folding of the glue and cannula, which indicated the needle broke due to misuse.Patient admitted reusing needle multiple times before the break.Reuse of a needle will cause it to break.Investigation reports attached.Attachment: [gbc-19-05894 - e53-4460.Pdf, sr_1_1405405338_om_update.Pdf].

Brand Name
UNIFINE PENTIPS 31G X 8MM
Common Device Name
PEN NEEDLES
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
MDR Report Key9507180
Report Number8021764-2019-00016
Device Sequence Number1202825
Product Code FMI
UDI-Device Identifier00384703530010
UDI-Public00384703530010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
Report Date (Section F) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2022
Device Model NumberAN 3530
Device Catalogue NumberAN3530
Device Lot Number1703722.U038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/20/2019
Device Age31 MO
Event Location Other
Date Report to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight82
Date Report Sent to FDA12/20/2019